Doctor insights on:
Black Stool And Dizziness
I'm having hard dark brown almost black stools. No dizziness or elevated heart rate. No stomach pain. On coumadin (warfarin). Could it be internal bleeding?
Could be bleeding...: Coumadin (warfarin) is a powerful blood thinner. If the blood is thin enough, abnormal sites in the upper intestine can bleed and cause black stool or melena. Rapid pulse and dizziness might not occur, and there is seldom any pain. Immediate blood testing and a doctor's examination are essential! You should call your doctor now! Good luck! ...Read more
I have occasional black stool, burning pain, occasional dizziness and tiredness; Is this serious or can I just watch it?
On iron for 6 weeks 325mg x2 for iron deficient anemia; hemoglobin was 12.4 but dropped to 10.2 had black tary stool dizziness could I be bleeding?
Yes: A drop in hemoglobin from 12.4 6 weeks ago to 10.2 now in spite of iron supplementation, coupled with black tarry stools and dizziness, suggests ongoing blood loss and warrants an urgent evaluation. I recommend you arrange evaluation within the next day or two. If necessary, go to the ER. ...Read more
2 possible ulcers one might be bleeding heartburn nausea vomiting bloating extreme abdominal pain gagging black stools chest and back pain dizziness
See doctor: What you described is serious enough to warrant seeing a doctor, preferably a GI specialist. ...Read more
Black stools: Black stools often are present when there is bleeding from the stomach or upper gastrointestinal tract. They also occur while taking iron supplements or peptobismol. I recommend that you see your physician who will perform a simple stool test checking for evidence of blood in your stool. Of course if profuse passing of black, tarry stools and weakness occur, proceed to the hospital emergency room. ...Read more
I have had black stools, burning in middle upper stomach that keeps me up and dizziness what is it? Is it serious? HG is10.2 down from 12.4 in 6 weeks
GI bleed: It seems you may have an upper GI bleed and I would suggest a complete workup ASAP ...Read more
Could be: Black could be bleeding or Pepto-Bismol. If you loose enough fluid from diahrrea and/or vomiting you can become dehydrated and get dizzy. You should see your doc right away for an evaluation. ...Read more
Hello every morning I wake up I feel dizzy and I have bittry mouth. I have low iron 6. I have hard time going to the washroom and my stool is black.?
Having constant stomach cramps after eating with nausea and dizziness. Stomach pain is on right side. Moving hurts and no appetite plus black stools.
What would black, chalky, almost fibrous stool along with mild cramping, constant low gurgling, difficulty going, dizziness and being tired mean?
Gi trouble for months. Tests = no major issues, dx'd w/ibs, told not to stress. More pain and blood than usual last 5 days, dizzy, stool smells awful + passes w/dark maroon-black gunk. Normal for ibs?
Possibly: Black stools can indicate bleeding from the gastrointestinal (GI) tract. It may represent blood that has been digested, turning the stool into a characteristic black, tarry stool. This may be from a stomach or duodenal ulcer. Medications can also turn the stool black, such as iron supplements and pepto-bismol. Should see your doctor. ...Read more
No: If you have black, tarry malodorous stool please seek prompt medical attention for possible GI bleeding. ...Read more
Black=blood.: While very few dietary ingredients and supplements can cause black stool, the finding of black stool should not be considered common, and could suggest bleeding from an upper gastrointestinal source. If it's common, then it should be investigated. Could be gastritis or an ulcer, for example. ...Read more
Possibly melena: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena (without obvious cause) & symptoms warrants md visit. ...Read more
Probably not, but...: Melena is dark stools stained with denatured blood, but all dark stool is not melena. False positive hemoccult results can occur based on diet ; stool additives. However, colonoscopy can result in bleeding due to biopsies, scope abrasion/trauma, post-polypectomy oozing, etc. By all means, call your colonoscopist now ; alert them to your concern--they know your risks ; will be eager to assist you. ...Read more
Could be: Neither is normal. Black stools can be due to pepto bismol (bismuth subsalicylate) use or from blood arising from a source in your stomach. Green urine could be the result of some food coloring agents or medications/vitamins you are taking. Either way they should be investigated for underlying causes. ...Read more
GI BLEED: I'm not sure what you mean by "heavy bladder, " but black stool can be a sign of bleeding from higher up in the GI tract, such as stomach, small bowel, or proximal colon. Some medicinal products, such as iron supplements or pepto-bismol can darken the stools as well. You need to make an appointment with your medical doctor. Good luck. ...Read more
See a doctor: A black stool is often a sign of blood in the stool and is not normal. It can also be seen in people who take iron supplements. If you are not taking iron supplements, you should really see a doctor and get checked out. Do not wait; see a doctor this week. ...Read more
Black stool : Regardless of what color cloud is needs workup. Most commonly it's related to an upper GI bleed. You will need a full history to assess other symptoms and then workup. Please see a GI doctor. ...Read more
Black Stool: Pepto Bismol (bismuth subsalicylate) causes your stool to be black. It really depends on your history of what is going on. If someone does have black stool and they did not just take pepto bismol (bismuth subsalicylate) for instance, they should see their doctor for a consultation to determine what is appropriate to do next. ...Read more
Unusual: This often means bleeding in the intestines. See a doctor immediately. ...Read more